MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).It was noted that the initial implant was outside the indications of use due to a large neck diameter and pre-existing thrombus.Approximately two (2) months post initial procedure, a type 1a endoeak as detected per ct (computed tomography) scan.The secondary procedure was done, coils were placed and the endoleak appeared to be resolved.This event was previously reported under (mdr # 2031527-2020-00188).Now approximately, one (1) year post-re-intervention, a follow-up ct (computed tomography) scan, another type 1a endoleak was identified.The patient is currently being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1a endoleak was conformed.This is consistent with the reported adverse event/incident.The most likely causation for this type 1a endoleak was due to the off label neck diameter of 30.3mm (diameter should be 16-30mm) as well as the thick calcifications and significant thrombus the final patient status was reported as being well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5 describe event or problem.G1,2: contact office- name has been updated.G4 awareness date.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).It was noted that the initial implant was outside the indications of use due to a large neck diameter and pre-existing thrombus.Approximately two (2) months post initial procedure, a type 1a endoeak as detected per ct (computed tomography) scan.The secondary procedure was done, coils were placed and the endoleak appeared to be resolved.This event was previously reported under (mdr # 2031527-2020-00188).Now approximately, one (1) year post-re-intervention, a follow-up ct (computed tomography) scan, another type 1a endoleak was identified.The patient is currently being monitored while an intervention is being discussed.Correction and additional information: the patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).It was noted that the initial implant was outside the indications of use due to a large neck diameter and pre-existing thrombus.Approximately two (2) months post initial procedure, a type 1a endoeak as detected per ct (computed tomography) scan.The secondary procedure was completed with coils and bare metal palmaz (non-endologix device) stent were implanted and the endoleak appeared to be resolved.This event was previously reported under (mdr # 2031527-2020-00188).Now approximately, one (1) year post-re-intervention, a follow-up ct (computed tomography) scan, another type 1a endoleak was identified.The physician elected to coil and re-balloon the bare metal palmaz (non-endologix device) stent to resolve this new type 1a endoleak.The final patient status was reported as being well.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key11728638
Report Number3008011247-2021-00035
Device Sequence Number16898749
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3210419FS022118498
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Model NumberTV-AB3480-J
Device Catalogue NumberTV-AB3480-J
Device Lot NumberFS022118-49
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB FS030518-37; OVATION IX ILIAC LIMB FS112917-16; OVATION PRIME FILL POLYMER FF021618-01
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age83 YR